Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 33, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Mar 24, 2009, 10:20 AM CDT for Appanoose County, Wayne County, Iowa. It took effect at Mar 24, 2009, 12:44 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 10:20 AM CDT (15:20 UTC)
- In effect from
- Mar 24, 2009, 12:44 PM CDT
- Expired
- Mar 25, 2009, 9:49 AM CDT
- In force
- 21 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Appanoose County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Chariton River near Promise City (PRMI4).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 241520 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1020 AM CDT TUE MAR 24 2009 .SEASONALLY MODERATE TO HEAVY RAINFALL WILL LEAD TO FLOODING ON PORTIONS OF THE DES MOINES...SKUNK...THOMPSON AND CHARITON RIVERS IN CENTRAL AND SOUTH CENTRAL IOWA. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC179-251520- /O.NEW.KDMX.FL.W.0029.090327T0400Z-000000T0000Z/ /EDYI4.1.ER.090327T0400Z.090327T1200Z.000000T0000Z.NR/ 1020 AM CDT TUE MAR 24 2009 ...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT EDDYVILLE. * UNTIL FURTHER NOTICE. * AT 9:00 AM TUESDAY THE STAGE WAS 54.1 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 61 FEET. * FORECAST...INITIAL CREST OF 60.4 THURSDAY MORNING...THEN RISE ABOVE FLOOD STAGE THURSDAY EVENING. CONTINUE RISING TO 61.2 FEET FRIDAY MORNING. $$ IAC179-251520- /O.NEW.KDMX.FL.W.0030.090326T0430Z-000000T0000Z/ /OTMI4.1.ER.090326T0430Z.090327T1800Z.000000T0000Z.NO/ 1020 AM CDT TUE MAR 24 2009 ...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE. * AT 9:50 AM TUESDAY THE STAGE WAS 5.8 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY EVENING...AND CONTINUE RISING TO 10.7 FEET FRIDAY. * IMPACT...AT 10 FEET...AGRICULTURAL FLOODING IS OBSERVED OVER MOST OF THE REACH BETWEEN OTTUMWA AND ELDON. $$ IAC123-251520- /O.NEW.KDMX.FL.W.0031.090325T1708Z-090328T1017Z/ /OOAI4.1.ER.090325T1708Z.090326T1200Z.090327T1017Z.NO/ 1020 AM CDT TUE MAR 24 2009 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FRIDAY MORNING. * AT 9:30 AM TUESDAY THE STAGE WAS 11.9 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING TO 18.8 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 17 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. $$ IAC053-251520- /O.NEW.KDMX.FL.W.0032.090324T1612Z-090326T1836Z/ /DVSI4.1.ER.090324T1612Z.090325T0600Z.090325T1836Z.NO/ 1020 AM CDT TUE MAR 24 2009 ...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL WEDNESDAY. * AT 10:00 AM TUESDAY THE STAGE WAS 8.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 9.8 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY PARK OCCURS ALONG WITH SOME RURAL ROADS. $$ IAC007-185-251520- /O.NEW.KDMX.FL.W.0033.090324T1744Z-090325T2230Z/ /PRMI4.1.ER.090324T1744Z.090324T1800Z.090324T2230Z.NO/ 1020 AM CDT TUE MAR 24 2009 ...FLOOD WARNING IN EFFECT UNTIL TODAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL TODAY. * AT 7:00 AM TUESDAY THE STAGE WAS 11.2 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 18.3 FEET TODAY. FALL BELOW FLOOD STAGE TODAY. * IMPACT...AT 18 FEET...WATER BEGINS FLOWING INTO NEARBY FARMLANDS. $$ END/JAZ
4 follow-up statements
000 WGUS83 KDMX 242047 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT TUE MAR 24 2009 .RECENT SEASONALLY MODERATE TO HEAVY RAINFALL IS LEADING TO FLOODING ON RIVERS IN CENTRAL AND SOUTH CENTRAL IOWA...INCLUDING PORTIONS OF THE DES MOINES...NORTH...SKUNK...THOMPSON AND CHARITON RIVER BASINS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC179-252047- /O.CON.KDMX.FL.W.0029.090327T0400Z-000000T0000Z/ /EDYI4.1.ER.090327T0400Z.090327T1200Z.000000T0000Z.NR/ 347 PM CDT TUE MAR 24 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT EDDYVILLE. * UNTIL FURTHER NOTICE. * AT 3:00 PM TUESDAY THE STAGE WAS 55.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 61 FEET. * FORECAST...INITIAL CREST OF 60.4 THURSDAY MORNING...THEN RISE ABOVE FLOOD STAGE THURSDAY EVENING. CONTINUE RISING TO 61.2 FEET FRIDAY MORNING. $$ IAC179-252046- /O.CON.KDMX.FL.W.0030.090326T0430Z-000000T0000Z/ /OTMI4.1.ER.090326T0430Z.090327T1800Z.000000T0000Z.NO/ 347 PM CDT TUE MAR 24 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE. * AT 3:20 PM TUESDAY THE STAGE WAS 6.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY EVENING...AND CONTINUE RISING TO 10.7 FEET FRIDAY. $$ IAC121-181-252046- /O.CON.KDMX.FL.W.0034.090325T0306Z-090326T1824Z/ /NRWI4.1.ER.090325T0306Z.090325T0600Z.090325T1824Z.NO/ 347 PM CDT TUE MAR 24 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER AT NORWALK. * UNTIL WEDNESDAY. * AT 3:15 PM TUESDAY THE STAGE WAS 16.6 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 18.4 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY. $$ IAC123-252046- /O.EXT.KDMX.FL.W.0031.090325T1148Z-090328T0432Z/ /OOAI4.1.ER.090325T1148Z.090326T0600Z.090327T0432Z.NO/ 347 PM CDT TUE MAR 24 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL THURSDAY EVENING. * AT 3:30 PM TUESDAY THE STAGE WAS 13.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY MORNING...AND CONTINUE RISING TO 18.8 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY EVENING. $$ IAC053-252046- /O.EXT.KDMX.FL.W.0032.000000T0000Z-090326T1905Z/ /DVSI4.1.ER.090324T1546Z.090325T0600Z.090325T1905Z.NO/ 347 PM CDT TUE MAR 24 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL WEDNESDAY. * AT 3:00 PM TUESDAY THE STAGE WAS 9.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE TO 9.7 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY. $$ IAC007-185-252046- /O.EXT.KDMX.FL.W.0033.000000T0000Z-090325T2150Z/ /PRMI4.1.ER.090324T1538Z.090324T1600Z.090324T2150Z.NO/ 347 PM CDT TUE MAR 24 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL TODAY. * AT 11:00 AM TUESDAY THE STAGE WAS 18.3 FEET. * MINOR FLOODING IS OCCURRING. * RECENT ACTIVITY...THE RIVER IS CRESTING NOW. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. $$ IAC117-252046- /O.EXT.KDMX.FL.W.0028.000000T0000Z-090326T2315Z/ /CHTI4.1.ER.090324T1303Z.090325T0000Z.090325T2315Z.NO/ 347 PM CDT TUE MAR 24 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL WEDNESDAY EVENING. * AT 3:15 PM TUESDAY THE STAGE WAS 17.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 17.4 FEET THIS EVENING. FALL BELOW FLOOD STAGE WEDNESDAY EVENING. $$ END/JAZ
000 WGUS83 KDMX 250116 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 816 PM CDT TUE MAR 24 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC007-185-260116- /O.EXT.KDMX.FL.W.0033.000000T0000Z-090326T0410Z/ /PRMI4.1.ER.090324T1538Z.090324T2300Z.090325T0410Z.NO/ 816 PM CDT TUE MAR 24 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL THIS EVENING. * AT 7:00 PM TUESDAY THE STAGE WAS 19.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. $$ IAC117-260115- /O.EXT.KDMX.FL.W.0028.000000T0000Z-090327T0325Z/ /CHTI4.1.ER.090324T1303Z.090325T0000Z.090326T0325Z.NO/ 816 PM CDT TUE MAR 24 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL WEDNESDAY EVENING. * AT 7:00 PM TUESDAY THE STAGE WAS 17.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE WEDNESDAY EVENING. $$
000 WGUS83 KDMX 250844 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 344 AM CDT WED MAR 25 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC179-260844- /O.CON.KDMX.FL.W.0029.090326T0600Z-090327T0600Z/ /EDYI4.1.ER.090326T0600Z.090327T1200Z.090326T0600Z.NR/ 344 AM CDT WED MAR 25 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT EDDYVILLE. * UNTIL THURSDAY MORNING. * AT 3:00 AM WEDNESDAY THE STAGE WAS 60.1 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 61 FEET. $$ IAC179-260843- /O.EXT.KDMX.FL.W.0030.090325T1121Z-000000T0000Z/ /OTMI4.1.ER.090325T1121Z.090326T0600Z.000000T0000Z.NO/ 344 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE. * AT 3:20 AM WEDNESDAY THE STAGE WAS 9.6 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 10.7 FEET THURSDAY MORNING. $$ IAC123-260843- /O.EXT.KDMX.FL.W.0031.090325T0838Z-090328T1200Z/ /OOAI4.1.ER.090325T0730Z.090326T1200Z.090327T1200Z.NO/ 344 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FRIDAY MORNING. * AT 3:30 AM WEDNESDAY THE STAGE WAS 17.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 18.7 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC053-260843- /O.EXT.KDMX.FL.W.0032.000000T0000Z-090326T2100Z/ /DVSI4.1.ER.090324T1546Z.090324T1930Z.090325T2100Z.NO/ 344 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL TODAY. * AT 3:00 AM WEDNESDAY THE STAGE WAS 9.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9 FEET. * FORECAST...REMAIN AT 9.3 FEET THIS MORNING. FALL BELOW FLOOD STAGE THIS EVENING. $$ IAC007-185-260611- /O.EXT.KDMX.FL.W.0033.000000T0000Z-090326T0611Z/ /PRMI4.1.ER.090324T1538Z.090324T2300Z.090325T0611Z.NO/ 344 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL THIS MORNING. * AT 11:00 PM TUESDAY THE STAGE WAS 19.2 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ IAC117-260843- /O.EXT.KDMX.FL.W.0028.000000T0000Z-090327T0459Z/ /CHTI4.1.ER.090324T1303Z.090325T0130Z.090326T0459Z.NO/ 344 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL THIS EVENING. * AT 3:00 AM WEDNESDAY THE STAGE WAS 17.6 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. $$
000 WGUS83 KDMX 251449 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 949 AM CDT WED MAR 25 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC179-261449- /O.EXT.KDMX.FL.W.0029.090325T1712Z-090331T1200Z/ /EDYI4.1.ER.090325T1712Z.090326T0600Z.090330T1200Z.NR/ 949 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT EDDYVILLE. * UNTIL MONDAY MORNING. * AT 9:00 AM WEDNESDAY THE STAGE WAS 60.6 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 61 FEET. $$ IAC179-261449- /O.CON.KDMX.FL.W.0030.000000T0000Z-000000T0000Z/ /OTMI4.1.ER.090325T0940Z.090326T1200Z.000000T0000Z.NO/ 949 AM CDT WED MAR 25 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA. * UNTIL FURTHER NOTICE. * AT 9:20 AM WEDNESDAY THE STAGE WAS 10.5 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO 11.5 FEET THURSDAY MORNING...THEN BEGIN FALLING. $$ IAC123-261449- /O.EXT.KDMX.FL.W.0031.000000T0000Z-090328T1342Z/ /OOAI4.1.ER.090325T0730Z.090326T1200Z.090327T1342Z.NO/ 949 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FRIDAY MORNING. * AT 9:30 AM WEDNESDAY THE STAGE WAS 17.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 18.7 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC053-261449- /O.EXT.KDMX.FL.W.0032.000000T0000Z-090326T2248Z/ /DVSI4.1.ER.090324T1546Z.090324T1930Z.090325T2248Z.NO/ 949 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE THOMPSON RIVER AT DAVIS CITY. * UNTIL TODAY. * AT 9:00 AM WEDNESDAY THE STAGE WAS 9.2 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE TO 9.4 FEET TODAY. FALL BELOW FLOOD STAGE TODAY. $$ IAC007-185-251519- /O.CAN.KDMX.FL.W.0033.000000T0000Z-090326T0611Z/ /PRMI4.1.ER.090324T1538Z.090324T2300Z.090325T0631Z.NO/ 949 AM CDT WED MAR 25 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * AT 7:00 AM WEDNESDAY THE STAGE WAS 10.9 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 1:31 AM WEDNESDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...FALL TO 5.6 FEET THURSDAY MORNING. $$ IAC117-261449- /O.EXT.KDMX.FL.W.0028.000000T0000Z-090327T0515Z/ /CHTI4.1.ER.090324T1303Z.090325T0130Z.090326T0515Z.NO/ 949 AM CDT WED MAR 25 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL THURSDAY MORNING. * AT 8:30 AM WEDNESDAY THE STAGE WAS 17.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:35 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 24, 6:35 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 635 AM CDT TUE MAR 24 2009 .UPDATED FOR THE 12Z AVIATION DISCUSSION... .DISCUSSION... LINE OF SVR THUNDERSTORMS HAS MOVED TO THE EAST AND IS WEAKENING...RESULTING IN SOME GUSTY WINDS IN THE 40 TO 50 MPH RANGE. DO NOT EXPECT TO SEE THIS LAST ALL THAT LONG THIS MRNG HWVR. AS LOW MOVS NWD...TRAILING TROF WILL GIVE THE LAST SHOT OF PCPN OUT OF THIS SYS. MSTR PUNCH OVR ERN KS ANS MO WILL INTERACT WITH THE TROF AND AS A RESULT HAVE KEPT THE FFA OVR THE SERN ZNS. EVEN THE LGTR ECHOS ON RADAR OVR CNTRAL IA HAVE BEEN PRODUCING .15 TO .25 INCH PER HR AS IT LFTS NNEWD. MOST OF ACTIVITY WILL BE N OF THE STATE BY TNGT WITH SOME PARTIAL CLRG. ATTN WILL TURN TO THE NEXT COUPLE OF WAVES FOR THE THU NGT INTO SAT TIMEFRAME. AGMT BTWN THE MDLS IS POOR AT BEST. GFS AND ECMWF ARE CONSIDERABLY FARTHER S WITH THE SYSTEMS LATER THIS WEEK..WITH THE GFS PUTING IA IN THE BULLSEYE. THE ENS IS FARTHER TO THE SEE AS WELL. DID NOT MAKE SIG CHNGS TO THE GOING FCST GIVEN THE UNCERTAINLY. FEEL THE END OF THE WEEK WILL BE ACTIVE...BUT PTYPE AND AMTS ARE IN QUESTION. WITH THE LKLY SOLN ENDING UP FARTHER S...THAT SHOULD CUT THE AMTS DOWN SOME...BUT MAY ALSO PUSH THE R/S LINE FARTHER SEWD OF THE CUR FCSTS. THAT WILL NEED TO BE ADDRESSED WITH NEXT RUN. && AVIATION...24/12Z SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO STREAM NORTH NORTHEASTWARD INTO SOUTHERN/CENTRAL IOWA FROM CENTRAL MISSOURI. THIS ACTIVITY IS EXPECTED TO LINGER THROUGH THE MORNING HOURS...WITH A SLOW PROGRESSION EASTWARD AND TAPER OFF BY EARLY TO MID AFTERNOON. CIGS/VSBYS WILL REMAIN MAINLY IN THE MVFR RANGE...BUT A FEW ISOLATED IFR/LIFR CIGS ARE BEING NOTED ACROSS SOUTH CENTRAL IOWA AND MAY IMPACT KDSM OR KOTM THROUGHOUT THE MORNING HOURS. SOME THINNING OF THE CLOUD DECK IS EXPECTED THIS AFTERNOON INTO THE EVENING AS A DRIER AIR MOVES INTO THE STATE. HOWEVER THIS WILL BE SHORT-LIVED AS CLOUDS ARE EXPECTED TO THICKEN AND LOWER BEHIND A COLD FRONT SLIDING THROUGH THE STATE LATER TODAY. SOUTHEAST TO SOUTHERLY WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST THEN WEST TO NORTHWEST BY TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THROUGH TUESDAY AFTERNOON FOR APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK- WAPELLO-WAYNE. && SHORT TERM...MJA LONG TERM...MS MAR 09 AVIATION...MJA
Hazardous weather outlook, Mar 24, 5:42 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 542 AM CDT TUE MAR 24 2009 IAZ062-074-075-083>086-094>097-251100- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR- WAYNE-APPANOOSE-DAVIS- 542 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING...AND TAPER OFF FROM WEST TO EAST THIS AFTERNOON. AN EXTENDED PERIOD OF MODERATE RAINFALL MAY RESULT IN FLOODING OF AREAS RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-081- 082-092-093-251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-TAYLOR-RINGGOLD- 542 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MIXED RAIN AND SNOW WILL SPREAD INTO THE AREA THURSDAY NIGHT AND CONTINUE INTO SATURDAY. THERE IS THE POSSIBILITY OF A NARROW BAND OF HEAVY SNOW SETTING UP WITH THIS SYSTEM...WITH SEVERAL INCHES OF SNOW POSSIBLE. IT IS TOO EARLY TO PIN POINT THE EXACT LOCATION OF THE BAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Mar 24, 9:19 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM NON-TSTM WND DMG 2 ENE BOONE AIRPORT 42.06N 93.82W
03/24/2009 BOONE IA EMERGENCY MNGR
CORRUGATED PLASTIC ROOF LIFTED OFF WOODEN FRAME PORCH.
DAMAGE TO FRAME AS WELL. TIME ESTIMATED.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:03 PM CDT | Tornado Warning | DMX | Adams, Cass | 27 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 23 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk | 31 min |
| Mar 23, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Madison, Polk, Warren | 32 min |
| Mar 24, 3:50 AM CDT | River Flood Warning | DMX | Taylor | 7 hr |
| Mar 24, 8:43 AM CDT | River Flood Warning | DMX | Lucas | 3 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Wapello | 48 hr |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Wapello | 5 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Mahaska | 3 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Decatur | 29 hr |
| Mar 24, 2:56 PM CDT | Areal Flood Warning | DMX | Marion | 6 hr |
| Mar 24, 3:38 PM CDT | River Flood Warning | DMX | Madison, Warren | 6 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.